Research Article | Open Access
Keyu Zhang, Donal O’Regan, Jiafa Xu, Zhengqing Fu, "Nontrivial Solutions for a Higher Order Nonlinear Fractional Boundary Value Problem Involving Riemann-Liouville Fractional Derivatives", Journal of Function Spaces, vol. 2019, Article ID 2381530, 11 pages, 2019. https://doi.org/10.1155/2019/2381530
Nontrivial Solutions for a Higher Order Nonlinear Fractional Boundary Value Problem Involving Riemann-Liouville Fractional Derivatives
In this paper using topological degree we study the existence of nontrivial solutions for a higher order nonlinear fractional boundary value problem involving Riemann-Liouville fractional derivatives. Here, the nonlinearity can be sign-changing and can also depend on the derivatives of unknown functions.
In this paper, we investigate the existence of nontrivial solutions for the higher order nonlinear fractional boundary value problem involving Riemann-Liouville fractional derivatives:where , are the Riemann-Liouville fractional derivatives, , and the function is continuous; here .
There are a large number of papers in the literature studying fractional differential equations because of applications in various disciplines of science and engineering such as mechanics, electricity, chemistry, and control theory; we refer the reader to [1–35] and the references therein. In , using fixed point index theory in cones, the authors studied the existence and multiplicity of positive solutions for the nonlocal fractional differential equation boundary value problemwhere is a nonnegative continuous function on and satisfies the conditions:
sublinear growth case: , uniformly on ,
superlinear growth case: , uniformly on ,
where is the first eigenvalue for the problem: Conditions similar to and can be found in [2–9]. In , the authors studied the existence of positive solutions for the nonlinear fractional differential equation: where is a linear functional on given by a Stieltjes integral. The nonlinearity satisfies the conditions:andIn [10–14], the authors used Lipschitz conditions to study the existence and uniqueness of solutions for various fractional differential equations; for example, in , the author used the -positive operator method to obtain the unique solution for the fractional boundary value problem: where is a Lipschitz continuous function, with the Lipschitz constant associated with the first eigenvalue for the relevant operator. In , the authors used the mixed monotone method to obtain a unique positive solution for the fractional boundary value problem: where the nonlinearity and have different monotone properties. In [16, 17], the authors extended the methods in  to fractional -Laplacian equations and established some appropriate iterative sequences which converge to their solutions.
There are also some papers in the literature devoted to sign-changing nonlinearities; we refer the reader to [7–14, 18, 19, 22, 23, 26–33, 35]. For example, in  using coincidence degree theory, the author investigated the existence of nontrivial solutions for the coupled system of nonlinear fractional differential equations:where satisfy Carathéodory conditions.
Motivated by the aforementioned papers and some integer order equations [36–39], in this paper we use topological degree to study the existence of nontrivial solutions for the higher order nonlinear fractional boundary value problem (1). Our nonlinearity can be sign-changing and can also depend on the derivatives of unknown functions. Moreover, our conditions improve the conditions in (5) and (6); see (H4)-(H5) in Section 3.
Definition 1 (see [40–42]). The Riemann-Liouville fractional derivative of order of a continuous function is given by where , denotes the integer part of number , provided that the right side is pointwise defined on .
Lemma 3 (see [3, Lemma 2.2]). Let , then for , we have where is the smallest integer greater than or equal to .
Lemma 4 (see [3, Lemma 2.3]). Let . Then (1) can be transformed into the following nonlinear integrodifferential equation:Consequently, we obtain that (13) is equivalent to the following Hammerstein type integral equation:where
Proof. Let . Then from [4, equations (2.11)], we have Also we obtain , and . Hence, by , we have (13). Consequently, Lemma 3 implies that (13) can be reduced to an equivalent integral equation: for some . From the condition , we have . Then we obtain where we use to replace . Then solves the above equation, and we obtain Therefore, we haveThis completes the proof.
Lemma 5 (see [3, Lemma 2.4]). The function has the following properties:
(i) is continuous,
(ii) for all , , where .
Let Then is a real Banach space, and are cones on . From Lemma 4, we can define an operator as follows: where is denoted by (15). Note that our functions are continuous, so the operator is a completely continuous operator. Moreover if there is a as a fixed point of , i.e., (13) has s solution , then from , we have that is a solution for (1). Therefore we study the existence of fixed points of the operator . For nonnegative real numbers which are not all zero, let where for , and are Let denote the spectral radius of , and from Gelfand’s theorem we can prove (the proof is standard; see [6, Lemma 5]).
Define an operator as follows: Then from Lemma 5(ii), we have
Lemma 6 (see [43, Theorem 19.3]). Let be a reproducing cone in a real Banach space and let be a compact linear operator with . Let be the spectral radius of . If , then there exists such that .
Therefore, from Lemma 6 there exists such thatHence, we obtainUsing Lemma 5(ii) and the definitions of , we have and This implies
Lemma 7 (see ). Let be a Banach space and a bounded open set in . Suppose that is a continuous compact operator. If there exists such that then the topological degree .
Lemma 8 (see ). Let be a Banach space and a bounded open set in with . Suppose that is a continuous compact operator. If then the topological degree .
3. Main Results
Let be two families of nonnegative real numbers which are not all zero. Now we list our assumptions for as follows:
(H1) is continuous,
(H2) there exist with and such that
(H4) , , … , /, uniformly for ,
(H5) , , … , /, uniformly for , where
Theorem 9. Assume that (H1)-(H5) are satisfied. Then (1) has at least one nontrivial solution.
Proof. From (H4), there exist and such thatfor all .
For any given with , and using (H3) there exists such thatHence, (H2), (35), and (36) enable us to obtain for all , .
Let Then we obtainfor all . Note that can be chosen arbitrarily small, and let where .
Now we claimwhere is the positive eigenfunction of corresponding to the eigenvalue , i.e., , and from (30), .
Suppose (41) is false. Then there exist and such thatLetThen we haveConsequently, we have Note from (43) and (25), , and then implies that Then we haveTherefore, (26), (39), and (43) enable us to obtain